MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, the torque handle was found to be out of drawing specification.The drawing specification is.63-.98.The torque tested high ¿ 1.00.There was no patient involvement.This report is for one (1) uniplate anterior cervical plate system cam tightener torque handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: visual inspection: the uniplate cam tghtnr torq hndl (p/n: 289707000, lot number: km873406) was received at us cq.Upon visual inspection, no issues were observed with the returned components of the device.Functional test: the functional test was performed at fsl owens & minor hanover, md site.During a routine incoming inspection of a loaner set, it was observed that 289707000, torque handle, lot number km873406 was found to be out of drawing specification.The drawing specification is.63-.98 nm.The torque tested high ¿ 1.00 nm.The complaint can be replicated.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: documents (current) and (manufactured) were reviewed.Depuy spine loaner set product-specific inspection and verification instructions was also reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes investigation conclusion: this complaint is confirmed as the received device failed the torque test.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history a review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl was conducted identifying that lot number km873406 was released in a single batch.¿ batch1: lot qty of 72 units were released on 13 dec 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10169365
Report Number1526439-2020-01207
Device Sequence Number2309535
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Device Lot NumberKM873406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1